Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
NdnRomeo

What is Bactrim?

My Doc prescribed my Bactrim since the Mino gave me bad side effects (diarrhea. I am assuming it killed all the bacteria).

I've heard bad news about this Bactrim especially after a search. If this just another antibiotic or is it different than that in any other way?

Share this post


Link to post
Share on other sites

it is a sulfa antibiotic. it can have bad side effects if you are allergic to sulfa drugs, which some people are. it's a different type of antibiotic than mino, which is a tetracycline.

Share this post


Link to post
Share on other sites

What he said. Its a combination of two sulfonamide antibiotics... its not used very often because a small portion of the population is extremely allergic to sulfa drugs. Its sometimes used for acne because its particularly effective for skin infections. It worked for me, but only temporarily, like most antibiotics - its also a lot less likely to cause diahrrea. If your dermatologist has you on it for more than a few months, you should probably ask for a switch, its not a great thing to be on long term.

Share this post


Link to post
Share on other sites

Basically...the god of antibiotics. For acne purposes...this is the "Best" one. That's about it. Usually Tetra<Bactrim<Accutane ( don't even try to point out to me what Accutane is, i know it's not an antibiotic, i'm simply making a basic scale of the most effective and common oral treatments)

Share this post


Link to post
Share on other sites

i've never used bactrim, but i thought cephalexin was highly effective at treating acne as well. i'm sure it's up there with bactrim.

Share this post


Link to post
Share on other sites
Basically...the god of antibiotics. For acne purposes...this is the "Best" one. That's about it. Usually Tetra<Bactrim<Accutane ( don't even try to point out to me what Accutane is, i know it's not an antibiotic, i'm simply making a basic scale of the most effective and common oral treatments)

Share this post


Link to post
Share on other sites
I also was given Bactrim (well, Septra, same thing) after I could not take minocycline or any other tetracycline. It's worked extremely well for me.

How long did it take to see effectiveness or a noticeable difference in your acne?

Share this post


Link to post
Share on other sites

Good question, I've been on it for about 2.5 weeks, I have a three month prescription, I figure if after three months and the Bactrim does not work, I'll go on Accutane which I don't really want to do.

Progress for me has been slow, if any, but then again I don't really take pictures everyday to compare and I haven't been on it too long.

Edited by Internets

Share this post


Link to post
Share on other sites

QUOTE (sweetheart519 @ Sep 27 2007, 11:39 AM)

I also was given Bactrim (well, Septra, same thing) after I could not take minocycline or any other tetracycline. It's worked extremely well for me.

How long did it take to see effectiveness or a noticeable difference in your acne?

I think for most people it takes 2-4 weeks to start noticing a difference. I've been on and off it for the past 3.5 years and it works quite well for me and I usually notice a change by week 2-3. While it doesn't take care of the current acne you have when you begin to take bactrim, it does effectively stop production of chronic acne from then-on if you take it regularly. Also pairing bactrim with another acne fighting product like benzoyl peroxide I think is ideal.

Share this post


Link to post
Share on other sites

I'm supposed to start Accutane in November but my doc prescribed me Bactrim in the meantime. It's suppose to be like the best antibiotic for acne. I've never had a bad reaction to a drug and I thought I wasn't allergic to anything..until I took this. After 1 week I started noticing a difference in my skin and everything was fine. Then on day 13 I started getting red itchy sports on my legs...then my arms..then everywhere else. The next day they had gotten WORSE and were more like welts. I couldn't stop itching and my neck and back were so stiff u could hardly move ..I felt like an old lady! I stopped taking it and the day after everything was better.. no more stiffness, no itching and the spots were almost gone. Now I'm on a steroid to help a little more with the rash.

It's different for everyone but that was just my experience. It was working for my acne though! Good luck!

Share this post


Link to post
Share on other sites

Ive been on Bactrim for almost a year and now i think my body is used to it. I'm having huge amounts of breakouts so my Dermo put me on Minocycline. When i was on the Bactrim i had no side effects but for me it didn't control the breakouts. I hope the Minocycline works but i'm so afraid to take it after seeing all the bad side effects.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×